MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/OC; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US LUPINE LOOP PLUS ANCHOR W/OC; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 210708
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).Investigation summary: the investigation is documented on the attached document "(b)(4)".The complaint devices were received and evaluated.Visual inspection confirms the reported issue of bent anchor.The anchor was bent at around 60-degree angle; however, the suture was still in place and intact upon the anchor and handle of the device.It was determined that a manufacturing engineering action ((b)(4)) would be opened to review the manufacturing process used to assemble these devices.The mia investigated the dhr of the devices and the lot was released in accordance to established procedures.In the assembly process, there is a 100% verification in the assembly step done by the operators.The maximum temperature reached during the vacuum dry process was 121.3°f (about 49.6°c).The fixtures used in the manufacturing of these devices have preventative maintenance performed every six months.Operators were informed about these complaints, and have been sensibilised to make more attention during the lupine assembly process.The manufacturing process was performed according to the procedures and is not the root cause of this issue.A definite root cause for this complaint cannot be confirmed.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.A review into the depuy synthes mitek complaints system revealed two other similar complaints for this lot of (b)(4) devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: the batch review lot l320096 code product 210708 showed that the (b)(4) devices were conformed to in process and finished goods specifications when released to stock on march 13, 2017.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure, it was observed that the lupine loop plus anchor w/oc device was defective.According to the reporter, after drilling, the device was opened and before insertion into the guide it was when the issue was observed.The surgery did not get hampered as extra implants were available and a new implant was opened and used.There was a delay of about one minute in the surgery.The surgeon has not raised any concern or complaint.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
LUPINE LOOP PLUS ANCHOR W/OC
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8281335
Report Number1221934-2018-55662
Device Sequence Number158703
Product Code MAI
UDI-Device Identifier10886705001064
UDI-Public10886705001064
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K062170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210708
Device Lot NumberL320096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2017
Initial Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1